MAUDE Adverse Event Report: ZIMMER MANUFACTURING SWITZERLAND GMBH BIOLOX® DELTA, CERAMIC FEMORAL HEAD, M, ø 28/0, TAPER 12/14; PROSTHESIS HIP

ZIMMER MANUFACTURING SWITZERLAND GMBH BIOLOX® DELTA, CERAMIC FEMORAL HEAD, M, ø 28/0, TAPER 12/14; PROSTHESIS HIP
Model Number N/A
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Foreign source: japan.Concomitant medical products: medical product: e1 ringloc bipolar 28x45mm, catalog no: 110010454, lot no: 395150.Investigation of this incident is currently ongoing.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that the ceramic head did not articulate correctly within the e1 bipolar liner.The procedure was completed with a different head and liner.
 
Additional Manufacturer Narrative
(b)(4).Head and liner were returned for investigation.No signs of heavy damage on any of the devices.Some slight metallic smearing on the inner surface of the head where the proximal taper is inserted.Functional test was performed, and event can be confirmed: the head does not move smoothly.The device is used for treatment.A review of the device history records identified no related deviations or anomalies during manufacturing.Review of the available information indicates the device was assembled per technique, was released in a conforming state, and is functioning as expected per the documented design requirements.No device failure was identified.Ceramtec review of the dimensional protocol states: the measurement results show that the dimensions were within the specified tolerance.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
BIOLOX® DELTA, CERAMIC FEMORAL HEAD, M, ø 28/0, TAPER 12/14
Common Device Name
PROSTHESIS HIP
Manufacturer (Section D)
ZIMMER MANUFACTURING SWITZERLAND GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key15354428
Report Number0009613350-2022-00429
Device Sequence Number6323379
Product Code LZO
UDI-Device Identifier00889024430297
UDI-Public(01)00889024430297(17)320211(10)3102228
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K071535
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00877502802
Device Lot Number3102228
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2022
Supplement Date Received by Manufacturer10/25/2022
Initial Report FDA Received Date09/05/2022
Supplement Report FDA Received Date10/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexPrefer Not To Disclose